Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 162, NWS Jackson, MS

May 30, 2015Holmes County, Madison County, Yazoo County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 30, 2015, 3:22 PM CDT for Holmes County, Madison County, Yazoo County, Mississippi. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2015, 3:22 PM CDT (20:22 UTC)
Expired
May 30, 2015, 4:00 PM CDT
In force
38 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Holmes County, MS, Madison County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 67 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 3:45 PM CDTTSTM WND DMGVaughan, MSSEVERAL LARGE LIMBS WERE REPORTED DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
331 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

260 
WUUS54 KJAN 302022
SVRJAN
MSC051-089-163-302100-
/O.NEW.KJAN.SV.W.0162.150530T2022Z-150530T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
322 PM CDT SAT MAY 30 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL MADISON COUNTY IN CENTRAL MISSISSIPPI...
  NORTHEASTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHEASTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 400 PM CDT

* AT 322 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VAUGHAN...OR
  15 MILES NORTH OF CANTON...MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  PICKENS AROUND 345 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3297 8996 3290 8994 3289 8995 3289 8996
      3288 8996 3288 8993 3280 8991 3272 9013
      3289 9021
TIME...MOT...LOC 2022Z 249DEG 18KT 3283 9009 

HAIL...1.00IN
WIND...60MPH
 
$$

GRG
2 follow-up statements
769 
WWUS54 KJAN 302036
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
336 PM CDT SAT MAY 30 2015

MSC051-089-163-302100-
/O.CON.KJAN.SV.W.0162.000000T0000Z-150530T2100Z/
MADISON MS-YAZOO MS-HOLMES MS-
336 PM CDT SAT MAY 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTH CENTRAL MADISON...NORTHEASTERN YAZOO AND SOUTHEASTERN
HOLMES COUNTIES...

AT 336 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VAUGHAN...OR
15 MILES NORTH OF CANTON...MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  VAUGHAN AROUND 355 PM CDT.
  PICKENS AROUND 400 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3297 8996 3290 8994 3289 8995 3289 8996
      3288 8996 3288 8993 3280 8991 3279 8994
      3278 9014 3289 9021
TIME...MOT...LOC 2036Z 253DEG 12KT 3283 9012 

HAIL...1.00IN
WIND...60MPH
 
$$

GRG
863 
WWUS54 KJAN 302054
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
354 PM CDT SAT MAY 30 2015

MSC051-089-163-302100-
/O.CON.KJAN.SV.W.0162.000000T0000Z-150530T2100Z/
MADISON MS-YAZOO MS-HOLMES MS-
354 PM CDT SAT MAY 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTH CENTRAL MADISON...NORTHEASTERN YAZOO AND SOUTHEASTERN
HOLMES COUNTIES...

AT 354 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER VAUGHAN...OR
15 MILES NORTH OF CANTON...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH
CENTRAL MADISON...NORTHEASTERN YAZOO AND SOUTHEASTERN HOLMES
COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3297 8996 3290 8994 3289 8995 3289 8996
      3288 8996 3288 8993 3280 8991 3279 8994
      3281 9009 3289 9021
TIME...MOT...LOC 2054Z 259DEG 18KT 3283 9001 

HAIL...0.75IN
WIND...60MPH
 
$$

GRG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 10:38 AM CDT, 4 hours 44 minutes earlier.

Area forecast discussion, May 30, 10:38 AM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1038 AM CDT SAT MAY 30 2015

.DISCUSSION...THE ONGOING FORECAST IS IN GOOD SHAPE OVERALL.  SOME
SHOWERS AND STORMS HAVE ALREADY BEGUN TO DEVELOP OVER THE FORECAST
AREA THIS MORNING.  MUCH OF THIS ACTIVITY IS PRIMARILY NORTH OF THE
INTERSTATE 20 CORRIDOR WHERE BETTER MOISTURE CONVERGENCE EXISTS
ALONG A WEAK BOUNDARY.  THIS IN TURN IS ASSOCIATED WITH A WAVE OF
ENERGY THAT'S LIFTING NORTHEAST OUT OF CENTRAL ARKANSAS TOWARD
SOUTHEAST MISSOURI.

AS LATE MORNING GIVES WAY TO THE AFTERNOON HOURS...DAYTIME HEATING
IN THIS MOIST AIRMASS WILL PROVIDE ADEQUATE INSTABILITY IN THIS
OVERALL TROUGHING PATTERN...TO SUPPORT A GOOD COVERING OF SCATTERED
SHOWERS AND STORMS ACROSS THE CWA THROUGHOUT THE AFTERNOON.  THE
COMPLEX OF SHOWERS AND STORMS OVER NORTHEAST TEXAS/NORTHWEST
LOUISIANA IS ASSOCIATED WITH ANOTHER DISTURBANCE ALOFT ROTATING
AROUND A BROAD UPPER TROUGH.  THERE IS SOME QUESTION WITH REGARD TO
IT MAKING IT INTO MY WESTERN ZONES...AS NEARLY ALL THE HIGH-RES
MODELS WEAKEN IT OVER NORTHERN LOUISIANA.  MY THINKING IS THIS IS
LIKELY DUE TO THE AIRMASS OVER NORTH CENTRAL AND NORTHEAST LOUISIANA
BEING "WORKED OVER" BY YESTERDAY AFTERNOON AND EVENING'S CONVECTION.
STILL...THE PROGRESSION OF THIS COMPLEX...OR AT LEAST ANY EASTWARD
PROPAGATING OUTFLOW BOUNDARY ASSOCIATED WITH IT...WILL CERTAINLY
CONTINUE TO BE MONITORED THROUGH THE AFTERNOON AS IT COULD
POTENTIALLY GET INTO MY LOUISIANA PARISHES LATER THIS AFTERNOON AND
EVENING IF IT INDEED HOLDS TOGETHER.

OVERALL SEVERE WEATHER PARAMETERS CURRENTLY LOOK LOW...SO I CAN'T
RULE OUT A FEW PULSE STRONG TO SEVERE STORMS THIS AFTERNOON.  DUE TO
THIS POTENTIAL BEING ON THE LOW-END OF THE SPECTRUM...I'LL NOT
MENTION  IT IN THE HWO.  THAT SAID...THE FEW STORMS THAT INDEED
REACH THAT STRONG TO SEVERE THRESHOLD WILL BE CAPABLE OF PRODUCING
40-60 MPH WIND GUSTS AND HAIL.  FREQUENT LIGHTNING AND A BRIEF HEAVY
DOWNPOUR WILL BE LIKELY WITH ALL OF TODAY'S STORMS.

THE BIGGEST CHANGE MADE TO TODAY'S FORECAST WILL BE TO HIGH
TEMPERATURES...WHERE THEY WERE INCREASED ACROSS THE BOARD BY A
COUPLE OF DEGREES.  THIS WAS PRIMARILY BASED UPON CURRENT HOURLY
TEMPERATURES RUNNING SOME 3-6 DEGREES ABOVE FORECASTED VALUES...EVEN
AT LOCALES WHERE CLOUD COVER WAS OBSERVED...AND PERSISTENCE OVER THE
PAST FEW AFTERNOONS.  THIS PUTS HIGHS THIS AFTERNOON TOPPING OUT IN
THE MID TO UPPER 80S.  THAT SAID...CLOUD COVER...CONVECTION...AND
ASSOCIATED OUTFLOW BOUNDARIES WILL BE THE GREAT EQUALIZERS IN
KEEPING TEMPERATURES IN CHECK. /19/

&&

.AVIATION...MORNING CLOUDS ARE CLEARING AND EXPECT MOSTLY VFR
CONDITIONS TODAY OUTSIDE OF THUNDERSTORMS. SHOWERS AND STORMS MOVING
THROUGH THE DELTA NOW AND COULD AFFECT KGLH/KGWO THROUGH THE
MORNING. ADDITIONAL STORMS EXPECTED TODAY WHICH COULD LIMIT
RESTRICTIONS TO BRIEF MVFR AND IFR CATEGORIES. COVERAGE EXPECTED TO
BE SCATTERED TO NUMEROUS. /28/

&&

.PREV DISCUSSION... /ISSUED 442 AM CDT SAT MAY 30 2015/

DISCUSSION...THROUGH SUNDAY NIGHT...IT STILL LOOKS AS IF A SLOW
MOVING TROUGH SET TO PROGRESS THROUGH THE LOWER MS VALLEY THIS
WEEKEND WILL MAKE FOR INTERMITTENTLY STORMY CONDITIONS IN MOST
LOCATIONS...POSSIBLY EVEN AT NIGHT. A LOBE OF ENERGY ROTATING THROUGH
THE BROAD TROUGH AXIS IS INSTIGATING A FAIR AMOUNT OF SHOWERS AND
STORMS JUST TO OUR NORTHWEST AS I WRITE. SOME OF THIS ACTIVITY WILL
LIKELY BUILD SOUTHEAST INTO THE ARKLAMISS DELTA THROUGH THE MORNING
WHILE OTHER AREAS REMAIN LARGELY DRY UNTIL AT LEAST MIDDAY. LOCATIONS
IN EASTERN AND SOUTHEASTERN MS SHOULD REMAIN VOID OF MUCH
THUNDERSTORM ACTIVITY THE LONGEST...ALLOWING THEM TO HEAT UP CLOSE TO
90 DEGREES AND BUILD ASSOCIATED INSTABILITY. IT IS IN THESE AREAS
SOUTHEAST OF THE NATCHEZ TRACE WHERE STRONGER STORMS WITH GUSTY WINDS
AND SMALL HAIL ARE MORE LIKELY THIS AFTERNOON. BUT EVEN WITH THIS
EXPECTATION...WIND SHEAR AND INSTABILITY INGREDIENTS SHOULD REMAIN
INSUFFICIENT FOR MORE THAN A FEW ISOLATED LOW-END SEVERE STORMS WHILE
TAME DCAPE AND LAPSE RATES ARE NOT VERY CONDUCIVE FOR MICROBURSTS
EITHER.

GOING INTO TONIGHT A GOOD DEAL OF THUNDERSTORMS SHOULD DIMINISH IN
THE EVENING INITIALLY...BUT MODEL CONSENSUS SUGGESTS CONVERGENCE
NEAR AN INCOMING WEAK SURFACE FRONT WILL PROBABLY TRIGGER SCATTERED
SHOWERS AND STORMS ALONG AND NORTHWEST OF THE NATCHEZ TRACE LATER IN
THE EVENING AND INTO THE OVERNIGHT. SOME HEAVY DOWNPOURS COULD
RESULT FROM THIS OVERNIGHT ACTIVITY ALTHOUGH SEVERE POTENTIAL LOOKS
QUITE MEAGER.

INTO SUNDAY THE SLOWLY PROGRESSIVE NATURE OF THE TROUGH SHOULD TEND
TO FOCUS THE BULK OF SHOWERS AND THUNDERSTORMS SOUTHEAST OF THE
ARKLAMISS DELTA (ESPECIALLY IN THE AFTERNOON). POTENTIAL FOR
SIGNIFICANT DESTABILIZATION EVEN IN SOUTHEAST MS LOOKS MORE LIMITED
THAN TODAY CONSIDERING MORE WIDESPREAD NATURE OF CLOUD COVER AND
MORNING TO MIDDAY SHOWERS AND STORMS. ONCE AGAIN A SEVERE STORM OR
TWO CANNOT BE RULED OUT AT THIS POINT CONSIDERING THERE WILL BE A
BIT OF ATMOSPHERIC SHEAR BUT THERE IS NOT ENOUGH GOING FOR THE SETUP
TO INCLUDE MENTION IN THE HWO. SUNDAY NIGHT SHOWERS AND STORMS MAY
TEND TO GET SEQUESTERED INTO SOUTHEAST SECTIONS OF THE REGION
QUICKLY IN THE EVENING WITH POTENTIAL FOR LINGERING OVERNIGHT
ACTIVITY LOWER THAN WILL BE THE CASE LATE TONIGHT.

IT WAS MENTIONED ABOVE THAT THE HWO WILL BE KEPT CLEAR OF SEVERE
THUNDERSTORM THREATS...BUT HEAVY RAIN THREATS WERE ALSO CONSIDERED
FOR INCLUSION AND DEEMED LACKING AS WELL. IT IS QUITE PLAUSIBLE
THROUGH THE WEEKEND A FEW ISOLATED SPOTS COULD PICK UP 2 TO 3 INCHES
OF RAINFALL BUT IT WILL LIKELY NOT COME IN A VERY SHORT SPAN OF
TIME. THIS EXPECTATION...IN CONSIDERATION WITH THE FACT OF THE
GROUND NOT BEING OVERLY SATURATED IN MOST AREAS...MAKES ME THINK
FLOODING PROBLEMS WILL BE GENERALLY AVOIDED. /BB/

MONDAY THROUGH FRIDAY...THE LONG RANGE FORECAST CONTINUES TO BE IN
FLUX AS MODEL GUIDANCE TRENDS TOWARD A MORE PROGRESSIVE SOLUTION
RESULTING IN A DRIER AND WARMER STRETCH OF WEATHER...A BIG CHANGE
FROM THE RECENT CONSENSUS FOR A MEANDERING CUT-OFF LOW THAT WAS
EXPECTED TO BRING RAINY WEATHER TO THE ARKLAMISS REGION.

TO START THE WORK WEEK...AN OPEN WAVE WILL CONTINUE TO SLOWLY PUSH
SOUTHEAST ACROSS THE LOWER MS VALLY REGION WITH MOISTURE CONVERGENCE
SETTING UP AHEAD OF THE TROUGH AXIS OVER ERN/SRN MS MONDAY AFTN.
ALTHOUGH SHEAR IS EXPECTED TO BE WEAK...THERE COULD BE SUBSTANTIAL
INSTABILITY SUPPORTIVE OF STRONG TO PERHAPS SEVERE STORMS DURING PEAK
HEATING. THEREAFTER...THE THREAT FOR HEAVY RAINFALL AND SEVERE
WEATHER WILL DROP OFF SIGNIFICANTLY FOR MID WEEK. THE GEFS DOES HAVE
SEVERAL MEMBERS CUTTING OFF SHORTWAVE ENERGY IN THE VICINITY OF THE
CENTRAL GULF COAST...BUT ITS MEAN LOW POSITION IS CONSIDERABLY
FARTHER EAST SUGGESTING THAT ASSOCIATED WARM ADVECTION AND LARGE
SCALE FORCING/PRECIP WILL FOCUS EAST OF THE FORECAST AREA. SO HAVE
CONTINUED THE TREND OF REDUCING POPS AND CONFINING THEM MORE TO
SOUTHEAST OF THE NATCHEZ TRACE.

BY THE END OF THE WEEK...THERE ARE SOME INDICATIONS THAT EASTERLY
FLOW NORTH OF A CLOSED LOW IN THE VICINITY OF SRN GA/FL WILL HELP
TO ADVECT DEEPER MOISTURE FAR ENOUGH WEST TO INCREASE POPS OVER
CNTRL/ERN MS. OTHERWISE...IT IS WORTH NOTING THAT WE HAVE INCREASED
HIGH TEMPERATURES A LITTLE FOR NEXT WEEK BASED ON LATEST TRENDS. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       87  67  83  65 /  70  49  66  39
MERIDIAN      87  66  85  65 /  57  40  64  46
VICKSBURG     86  68  83  65 /  71  56  56  32
HATTIESBURG   89  67  86  67 /  50  40  60  44
NATCHEZ       85  68  82  66 /  67  53  59  37
GREENVILLE    86  68  81  64 /  61  51  42  22
GREENWOOD     85  67  82  64 /  66  55  48  27

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

19/28
Hazardous weather outlook, May 30, 1:39 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
139 PM CDT SAT MAY 30 2015

ARZ074-LAZ007-008-015-016-023>026-MSZ028>033-037>039-043>066-
072>074-311200-
ASHLEY-MOREHOUSE-WEST CARROLL-RICHLAND-MADISON-FRANKLIN-CATAHOULA-
TENSAS-CONCORDIA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
139 PM CDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

ARZ075-LAZ009-MSZ018-019-025>027-034>036-040>042-311200-
CHICOT-EAST CARROLL-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
139 PM CDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY...

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

A STORMS THAT HAVE ORGANIZED ALONG A LINE...THAT IS MOVING EAST
ACROSS THE DELTA REGION THIS AFTERNOON...COULD BECOME SEVERE AND
PRODUCE DAMAGING WIND GUSTS OF 60 MPH AND HAIL.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

19

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, May 30, 2:30 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT SAT MAY 30 2015

MSZ018-019-302000-
SUNFLOWER MS-BOLIVAR MS-
230 PM CDT SAT MAY 30 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SUNFLOWER AND
NORTHEASTERN BOLIVAR COUNTIES UNTIL 300 PM CDT...

AT 230 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MOUND BAYOU...OR NEAR CLEVELAND...MOVING EAST AT 50 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  DREW AND PARCHMAN AROUND 245 PM CDT.
  ROME AROUND 250 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MERIGOLD AND
WINSTONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3399 9066 3399 9045 3376 9045 3370 9078
      3399 9086 3401 9066
TIME...MOT...LOC 1930Z 257DEG 44KT 3383 9072

JC
Special weather statement, May 30, 2:44 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
244 PM CDT SAT MAY 30 2015

MSZ032-037-038-302015-
ATTALA MS-WINSTON MS-CHOCTAW MS-
244 PM CDT SAT MAY 30 2015

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL WINSTON...
NORTHEASTERN ATTALA AND SOUTHWESTERN CHOCTAW COUNTIES UNTIL 315 PM
CDT...

AT 244 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 10
MILES NORTH OF SMYRNA...OR 10 MILES NORTHEAST OF KOSCIUSKO...MOVING
NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL
WINSTON...NORTHEASTERN ATTALA AND SOUTHWESTERN CHOCTAW COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...FRENCH CAMP...ETHEL AND MCCOOL.

LAT...LON 3313 8910 3302 8941 3315 8956 3329 8947
      3329 8945 3331 8945 3335 8943
TIME...MOT...LOC 1944Z 227DEG 25KT 3314 8942

17
Special weather statement, May 30, 2:49 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CDT SAT MAY 30 2015

MSZ065-066-302015-
COVINGTON MS-JONES MS-
249 PM CDT SAT MAY 30 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN COVINGTON AND
NORTHWESTERN JONES COUNTIES UNTIL 315 PM CDT...

AT 248 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER COLLINS...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  HEBRON AROUND 315 PM CDT.

LAT...LON 3165 8965 3179 8953 3179 8946 3169 8930
      3157 8953
TIME...MOT...LOC 1948Z 227DEG 25KT 3164 8956

17
Special weather statement, May 30, 3:02 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
302 PM CDT SAT MAY 30 2015

MSZ019-025-302030-
LEFLORE MS-SUNFLOWER MS-
302 PM CDT SAT MAY 30 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SUNFLOWER AND
NORTHWESTERN LEFLORE COUNTIES UNTIL 330 PM CDT...

AT 302 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER BLAINE...OR 7 MILES SOUTHEAST OF RULEVILLE...MOVING NORTH AT 35
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  RULEVILLE AROUND 310 PM CDT.
  DREW AROUND 320 PM CDT.
  MINTER CITY AROUND 325 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE DODDSVILLE AND
SCHLATER.

LAT...LON 3383 9045 3381 9045 3381 9039 3376 9024
      3375 9030 3373 9031 3370 9030 3369 9028
      3353 9041 3359 9061 3388 9060
TIME...MOT...LOC 2002Z 200DEG 29KT 3364 9048

17
Special weather statement, May 30, 3:06 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
306 PM CDT SAT MAY 30 2015

LAZ009-016-MSZ047-302030-
EAST CARROLL LA-MADISON LA-WARREN MS-
306 PM CDT SAT MAY 30 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN EAST CARROLL...
NORTH CENTRAL MADISON PARISHES IN NORTHEASTERN LOUISIANA AND
NORTHWESTERN WARREN COUNTIES UNTIL 330 PM CDT...

AT 306 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER TALLULAH...MOVING NORTH AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MANSFORD AROUND 320 PM CDT.
  SONDHEIMER AND OMEGA AROUND 325 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RICHMOND.

LAT...LON 3260 9133 3257 9096 3255 9096 3225 9118
      3232 9139
TIME...MOT...LOC 2006Z 200DEG 29KT 3239 9123

17
Special weather statement, May 30, 3:09 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
309 PM CDT SAT MAY 30 2015

LAZ025-302045-
TENSAS LA-
309 PM CDT SAT MAY 30 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN TENSAS PARISH UNTIL
345 PM CDT...

AT 309 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER HELENA...OR 19 MILES NORTHEAST OF FERRIDAY...MOVING NORTH AT 35
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LAKE BRUIN AROUND 325 PM CDT.
  NEWLIGHT AROUND 335 PM CDT.

LAT...LON 3212 9147 3206 9120 3186 9130 3185 9134
      3183 9135 3186 9153
TIME...MOT...LOC 2009Z 200DEG 29KT 3189 9141

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:00 PM CDTSpecial Weather StatementJANHumphreys30 min
May 29, 7:29 PM CDTSpecial Weather StatementJANSunflower31 min
May 30, 2:16 PM CDTSpecial Weather StatementJANAdams29 min
May 30, 2:30 PM CDTSpecial Weather StatementJANBolivar30 min
May 30, 2:44 PM CDTSpecial Weather StatementJANChoctaw31 min
May 30, 2:49 PM CDTSpecial Weather StatementJANCovington26 min
May 30, 3:02 PM CDTSpecial Weather StatementJANSunflower28 min
May 30, 3:40 PM CDTSevere Thunderstorm WarningJANOktibbeha12 min
May 30, 4:03 PM CDTSpecial Weather StatementJANMadison27 min
May 30, 4:05 PM CDTSpecial Weather StatementJANHinds25 min
May 30, 4:20 PM CDTSpecial Weather StatementJANWinston25 min
May 30, 4:26 PM CDTSpecial Weather StatementJANMadison34 min
May 30, 4:27 PM CDTSevere Thunderstorm WarningJANFranklin, Jefferson48 min
May 30, 4:33 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion19 min
May 30, 4:38 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison40 min
May 30, 4:43 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds47 min
May 30, 4:56 PM CDTSpecial Weather StatementJANRankin34 min
May 30, 5:01 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln44 min
May 30, 5:20 PM CDTSpecial Weather StatementJANScott25 min
May 30, 5:40 PM CDTSpecial Weather StatementJANCovington35 min
May 30, 5:47 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln28 min
May 30, 5:49 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln41 min
May 30, 6:00 PM CDTSpecial Weather StatementJANNewton30 min
May 30, 6:08 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis37 min
May 30, 6:25 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson, Smith35 min
May 30, 6:36 PM CDTSpecial Weather StatementJANNewton24 min
May 30, 6:53 PM CDTSevere Thunderstorm WarningJANCovington, Jasper, Jones, Smith27 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.